MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE; See H11

BOSTON SCIENTIFIC CORPORATION FARAWAVE; See H11
Lot Number 0036130399
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the catheter was used off label and months later the patient experienced worsening atrial fibrillation requiring a re-ablation procedure.During a pulse field ablation (pfa) procedure to treat non-paroxysmal atrial fibrillation a farawave catheter was used.Ablation was performed on the left superior pulmonary vein (lspv), left carina, right superior pulmonary vein (rspv), cardiac floor, cardiac roof, the left atrial posterior wall (lapw), and the right atrium (ra) septal.Use of the catheter to treat non-paroxysmal atrial fibrillation and to ablate the left carina, cardiac floor and roof, the lapw, and the ra septal constituted off label use of the device.The procedure was completed successfully with no patient complications at the time.Almost four months after the procedure, on 2-october-2025, the patient experienced atrial fibrillation that was attributed to the worsening of the patient's pre-existing atrial fibrillation.It was noted that the patient was hospitalized, though the reason for and the duration of the hospitalization is unknown.A re-ablation procedure using pfa was performed on the superior vena cava, and the patient's condition improved in the time after this re-ablation procedure.It was further reported that the patients condition was improving after the re-ablation procedure.
 
Event or Problem Description
It was reported that the catheter was used off label and months later the patient experienced worsening atrial fibrillation requiring a re-ablation procedure.During a pulse field ablation (pfa) procedure to treat non-paroxysmal atrial fibrillation a farawave catheter was used.Ablation was performed on the left superior pulmonary vein (lspv), left carina, right superior pulmonary vein (rspv), cardiac floor, cardiac roof, the left atrial posterior wall (lapw), and the right atrium (ra) septal.Use of the catheter to treat non-paroxysmal atrial fibrillation and to ablate the left carina, cardiac floor and roof, the lapw, and the ra septal constituted off label use of the device.The procedure was completed successfully with no patient complications at the time.Almost four months after the procedure, on 2-october-2025, the patient experienced atrial fibrillation that was attributed to the worsening of the patient's pre-existing atrial fibrillation.It was noted that the patient was hospitalized, though the reason for and the duration of the hospitalization is unknown.A re-ablation procedure using pfa was performed on the superior vena cava, and the patient's condition improved in the time after this re-ablation procedure.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary: with all the available information, boston scientific is unable to atrial fibrillation and user used incorrect product for intended use.The device was discarded, a technical analysis of the complaint device could not be completed.Device history record (dhr) review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: based on the information provided, there is evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).The procedure included the farawave catheter used to perform ablation outside the indicated lesion set is outside the approved indication and is considered off-label.No device performance issues were identified, and no evidence suggests that labeling deficiencies contributed to the reported events.Risk review: a risk review performed for farawave device confirmed atrial fibrillation and user used incorrect product for intended use are known event defined in the product risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific has assigned an investigation conclusion code of adverse event related to patient condition, cause traced to intentional off-label, unapproved, or contraindicated use and supporting evidence that came to this conclusion.The farawave catheter was used to perform ablation outside the indicated lesion set, including ablation of the left carina, cardiac floor/roof, and ra septal.Additionally, the subsequent re-ablation included pfa of the superior vena cava, which is outside the approved indication.There is no evidence of device malfunction or unintended device performance, and based on the available information, a definitive cause for the event could not be established.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.When any further relevant information is obtained, a supplemental medwatch will be filed.D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.

Brand Name
FARAWAVE
Common Device Name
See H11
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50173961
Report Number2124215-2026-42379
Device Sequence Number18613508
Product Code QZI
UDI-Device Identifier00191506043148
UDI-Public(01)00191506043148(17)270323(10)36130399
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0036130399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Supplement Date Received by Manufacturer07/28/2026
08/18/2026
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date08/18/2026
09/09/2026
Date Device Manufactured03/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight180 LB